Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 23, 2010, 3:35 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 23, 2010, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2010, 3:35 AM CST (09:35 UTC)
- In effect from
- Feb 23, 2010, 12:00 PM CST
- Expired
- Feb 23, 2010, 8:29 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529 WWUS74 KBRO 230935 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 335 AM CST TUE FEB 23 2010 ...STRONG NORTHERLY WINDS HEADED FOR DEEP SOUTH TEXAS THIS AFTERNOON AND EVENING... .A DEVELOPING FRONTAL SYSTEM ACROSS CENTRAL TEXAS WILL ACCELERATE THROUGH DEEP SOUTH TEXAS DURING THE MID TO LATE AFTERNOON. STRONG HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING NORTHERLY WINDS WHICH COULD GUST TO 40 MPH AT TIMES ESPECIALLY NEAR THE COAST LATER THIS AFTERNOON AND EVENING. TXZ251-254>257-232200- /O.NEW.KBRO.WI.Y.0001.100223T1800Z-100224T0300Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 335 AM CST TUE FEB 23 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. WINDS WILL BECOME NORTHERLY AND INCREASE TO 15 TO 25 MPH BETWEEN NOON AND 3 PM...THEN INCREASE FURTHER TO 25 TO 30 MPH WITH GUSTS TO 40 MPH OR HIGHER BY LATE AFTERNOON AND CONTINUE THROUGH THIS EVENING. STRONGEST WINDS ARE EXPECTED TO OCCUR IN EXPOSED AREAS MAINLY ALONG AND EAST OF HIGHWAY 77. HIGHEST GUSTS...WHICH COULD BRIEFLY REACH 45 MPH...ARE EXPECTED TOWARD THE COAST. THESE AREAS INCLUDE PORT MANSFIELD...BAYVIEW...PORT ISABEL...AND SOUTH PADRE ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. RESIDENTS SHOULD MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS THIS MORNING. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. TOUGH DRIVING CONDITIONS WILL DEVELOP LATER THIS AFTERNOON THROUGH THIS EVENING ON STATE HIGHWAYS 48 AND 100 IN CAMERON COUNTY...EXPOSED AREAS ALONG STATE HIGHWAY 186 IN WILLACY COUNTY...AND ALONG THE QUEEN ISABELLA BRIDGE BETWEEN PORT ISABEL AND SOUTH PADRE ISLAND. && $$ 52/BSG
3 follow-up statements
916 WWUS74 KBRO 231916 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 116 PM CST TUE FEB 23 2010 ...STRONG NORTHERLY WINDS HEADED FOR DEEP SOUTH TEXAS THIS AFTERNOON AND EVENING... .AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING ACROSS CENTRAL TEXAS TODAY WILL ACCELERATE TO THE EAST DURING THE MID TO LATE AFTERNOON. STRONG HIGH PRESSURE BUILDING IN BEHIND THIS SYSTEM WILL BRING NORTHERLY WINDS WHICH COULD GUST TO 40 MPH AT TIMES ESPECIALLY NEAR THE COAST LATER THIS AFTERNOON AND EVENING. TXZ251-254>257-240300- /O.CON.KBRO.WI.Y.0001.000000T0000Z-100224T0300Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 116 PM CST TUE FEB 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE STRONG NORTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH BETWEEN NOON AND 3 PM...THEN WILL INCREASE FURTHER INTO THE 25 TO 35 MPH RANGE WITH GUSTS TO 40 MPH OR HIGHER BY LATE AFTERNOON AND CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN EXPOSED AREAS MAINLY ALONG AND EAST OF HIGHWAY 77. THE HIGHEST GUSTS...WHICH COULD BRIEFLY REACH 45 MPH...ARE EXPECTED TOWARD THE COAST. THESE AREAS INCLUDE PORT MANSFIELD...BAYVIEW...PORT ISABEL...AND SOUTH PADRE ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. RESIDENTS SHOULD MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS THIS MORNING. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. TOUGH DRIVING CONDITIONS WILL DEVELOP LATER THIS AFTERNOON THROUGH THIS EVENING ON STATE HIGHWAYS 48 AND 100 IN CAMERON COUNTY...EXPOSED AREAS ALONG STATE HIGHWAY 186 IN WILLACY COUNTY...AND ALONG THE QUEEN ISABELLA BRIDGE BETWEEN PORT ISABEL AND SOUTH PADRE ISLAND. && $$ SPEECE
134 WWUS74 KBRO 240017 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 617 PM CST TUE FEB 23 2010 ...STRONG NORTHERLY WINDS DIMINISHING... .NORTHERLY WINDS ALTHOUGH STILL STRONG AND GUSTY WILL REMAIN WIND ADVISORY LEVELS THE REMAINDER OF THE EVENING. WINDS GUSTS TO 35 MPH ARE STILL POSSIBLE TONIGHT BUT SHOULD BECOME LESS FREQUENT. STRONGEST WINDS TO REMAIN ALONG THE IMMEDIATE COASTAL COUNTIES REGION ALONG THE LAGUNA MADRE WHERE THE WIND ADVISORY REMAINS IN EFFECT. TXZ251-254-255-240130- /O.CAN.KBRO.WI.Y.0001.000000T0000Z-100224T0300Z/ KENEDY-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN 617 PM CST TUE FEB 23 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. NORTH WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH THIS EVENING WITH GUSTS BECOMING LESS FREQUENT AFTER 9 PM. $$ TXZ256-257-240300- /O.CON.KBRO.WI.Y.0001.000000T0000Z-100224T0300Z/ COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 617 PM CST TUE FEB 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. NORTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH TO CONTINUE THIS EVENING. WINDS TO DIMINISH 20 TO 25 MPH AFTER 9 PM. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN EXPOSED ALONG AND ADJACENT TO THE LAGUNA MADRE WHERE GUSTS TO 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. RESIDENTS SHOULD MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS THIS MORNING. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. TOUGH DRIVING CONDITIONS WILL DEVELOP LATER THIS AFTERNOON THROUGH THIS EVENING ON STATE HIGHWAYS 48 AND 100 IN CAMERON COUNTY...EXPOSED AREAS ALONG STATE HIGHWAY 186 IN WILLACY COUNTY...AND ALONG THE QUEEN ISABELLA BRIDGE BETWEEN PORT ISABEL AND SOUTH PADRE ISLAND. && $$ GB
273 WWUS74 KBRO 240229 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 829 PM CST TUE FEB 23 2010 ...WINDS CONTINUING TO DIMINISHING... .NORTH WINDS CONTINUE TO SLOWLY DIMINISH AS SURFACE HIGH PRESSURE BUILDS INTO SOUTH TEXAS. WINDS TO REMAIN GUSTY THROUGH THE NIGHT ESPECIALLY ALONG THE COASTAL REGIONS UNTIL THE UPPER LOW PRESSURE TROUGH TRACKS EAST OF TEXAS. TXZ256-257-240330- /O.CAN.KBRO.WI.Y.0001.000000T0000Z-100224T0300Z/ COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 829 PM CST TUE FEB 23 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. NORTH WIND OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH POSSIBLE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:21 AM CST, 14 minutes earlier.
Area forecast discussion, Feb 23, 3:21 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
321 AM CST TUE FEB 23 2010
...WINTER RETURNS LATER TODAY THROUGH WEDNESDAY MORNING...
.SHORT TERM /TODAY THROUGH 6 PM WEDNESDAY/...
COLD AIR OVER NORTHWEST TEXAS THIS MORNING IS EXPECTED TO FUNNEL
INTO DEEP SOUTH TEXAS TODAY INCREASING THE PRESSURE GRADIENT
ACROSS THE LOWER TEXAS COAST THIS AFTERNOON. WILL LIKELY SEE HIGH
TEMPERATURES FOR TODAY LATER THIS MORNING BEFORE TEMPS FALL DURING
THE DAY INTO THE 50S SOUTH AND 40S NORTH THIS AFTERNOON. IN
ADDITION...STRONG WINDS WILL DEVELOP ACROSS THE COASTAL SECTIONS
OF THE CWA THIS AFTERNOON SO WILL GO AHEAD AND ISSUE A WIND
ADVISORY FOR KENEDY...WILLACY AND CAMERON COUNTIES THROUGH EARLY
THIS EVENING WITH THE STRONGEST WINDS CONFINED EAST OF HIGHWAY 77.
AS THE COLDER AIR FILTERS INTO THE LOWER RIO GRANDE VALLEY LATER
THIS MORNING...OVERRUNNING CONDITIONS WILL DEVELOP FROM WEST TO
EAST AS WARMER AND MOIST AIR ALOFT MOVES ACROSS THE COOLER AIR AT
THE SURFACE. LIGHT RAIN MIXED WITH DRIZZLE WILL DEVELOP AND
CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON BECOMING LIGHT TO
MODERATE RAIN. WILL CONTINUE WITH LIKELY CATEGORICAL RAIN CHANCES
FOR TODAY AS A RESULT. COLD AIR ADVECTION WILL CONTINUE TONIGHT
WITH STRONG NORTH WINDS DIMINISHING LATE TONIGHT INTO WEDNESDAY
MORNING. THIS TEMPERATURES SHOULD FALL INTO THE 30S TONIGHT ACROSS
MOST OF THE CWA BUT WILL REMAIN ABOVE FREEZING. WIND CHILL VALUES
WILL FLIRT WITH ADVISORY CRITERIA TONIGHT WITH WIND CHILL TEMPS IN
THE UPPER 20S NORTH AND LOWER 30S SOUTH. RAIN CHANCES WILL
DIMINISH FROM WEST TO EAST TONIGHT AS THE 500MB TROUGH ACROSS WEST
TX THIS AFTERNOON MOVES EASTWARD TONIGHT. THE QUESTION TONIGHT IS
WHETHER THE MOISTURE WILL ERODE FAST ENOUGH BEFORE 850MB
TEMPERATURES REACH FREEZING ACROSS THE AREA. BOTH THE NAM AND GFS
POINT SOUNDINGS INDICATE THE POSSIBILITY OF LIGHT SLEET MIXED WITH
LIGHT RAIN DEVELOPING JUST BEFORE MIDNIGHT NORTHWEST AND ELSEWHERE
AFTER MIDNIGHT. WILL GO AHEAD AND MENTION A SLIGHT CHANCE OF SLEET
WITH LIGHT RAIN ENDING AFTER MIDNIGHT. IF SLEET DOES DEVELOP
TONIGHT...ACCUMULATIONS OF ICE ARE NOT EXPECTED ANYWHERE AS THE
SLEET WILL QUICKLY MELT AS IT HITS THE GROUND. NORTHWEST FLOW
ALOFT WEDNESDAY WILL PROVIDE INCREASING SUBSIDENCE ACROSS THE AREA
WITH SKIES CLEARING WED AFTERNOON. THIS SHOULD ALLOW TEMPERATURES
TO REBOUND TO THE LOWER 60S WITH MAX DIURNAL HEATING.
&&
.LONG TERM /6 PM WEDNESDAY THROUGH MONDAY/...
AFTER THIS EVENING'S BLUSTER AND WEDNESDAY'S CHILL...DEEP SOUTH
TEXAS GETS A REPRIEVE FOR SEVERAL DAYS AS THE PRIMARY IMPACT OF A
CONTINUED ACTIVE JET REMAINS NORTH OF THE REGION INTO THE
WEEKEND. A 500 MB SHORT WAVE TROUGH WITH PACIFIC ORIGINS MOVING
OUT OF THE ROCKIES THURSDAY WILL EVENTUALLY REINFORCE A PERSISTENT
EAST COAST TROUGH...BUT WILL ONLY GRAZE SOUTHEAST TEXAS AND PUSH A
DRY FRONT ACROSS THE VALLEY ON FRIDAY. A MORE VIGOROUS UPPER LEVEL
TROUGH WILL DIG THROUGH THE FOUR CORNERS DURING THE
WEEKEND...EVENTUALLY BRINGING A MORE VIGOROUS FRONT AND PROBABLY
MORE GUSTY WINDS...OVERRUNNING RAINS...AND CHILL TO END THE
WEEKEND AND START THE NEXT WORK WEEK.
WEDNESDAY NIGHT THROUGH SATURDAY: CLEAR SKIES AND LIGHT TO CALM WINDS
WILL ALLOW TEMPERATURES TO DROP QUICKLY AFTER SUNSET...REACHING
THE MID 30S TO LOWER 40S THURSDAY MORNING. HIGH PRESSURE WILL
QUICKLY EXIT EAST ALLOWING RETURN FLOW OF GUSTY SOUTHEAST WINDS BY
THURSDAY AFTERNOON...BUT PLENTY OF DRY AIR IN PLACE FOR A SUNNY
PLEASANT DAY WITH TEMPERATURES HEADED FOR THE 70S EXCEPT 60S NEAR
THE COAST.
MODERATING TEMPERATURES WILL ACCOMPANY THE SOUTHEAST FLOW THURSDAY
NIGHT WITH LOWS UP TO 20 DEGREES HIGHER BY FRIDAY MORNING. FOR
FRIDAY ITSELF...GFS CONTINUES ITS TREND OF WHIPPING A SHOT OF
DRYING WEST TO NORTHWEST FLOW BY AFTERNOON WITH GOOD COMPRESSIONAL
HEATING. ECMWF REMAINS A BIT TARDY WHILE THE DGEX AND CANADIAN GEM
ARE MORE IN LINE WITH THE GFS. WITH FASTER FLOW RULING THIS WINTER
HAVE LEANED TOWARD THE GFS BUT HELD THE STRONGER WINDS UNTIL MID
AFTERNOON. EITHER WAY...ONCE THE WEST/NORTHWEST FLOW GETS GOING
ANY MORNING CLOUDS WILL CLEAR AND TEMPERATURES RESPOND QUICKLY.
FULL MIXING FROM H85 INDICATES LOW TO MID 80S BUT WILL ACCOUNT FOR
LOW LEVEL INVERSION AND FORECAST 75 TO 80 INSTEAD (70 TO 75
NORTH)...3 TO 5 DEGREES ABOVE GUIDANCE WHICH IS NOT HANDLING THE
WARM BURST AND COMMONLY UNDERDOES POST-SURFACE TROUGH DAYTIME
TEMPERATURES. IN SHORT...A NICE WAY TO END THE WEEK.
HAVE TRIMMED BACK PRECIPITATION AREA TO THE KING RANCH AND
ADJACENT WATERS FRIDAY...AND ONLY SLIGHT CHANCES AT BEST.
DIMINISHING NORTHERLY WINDS WILL ALLOW TEMPERATURES TO FALL BACK
TO COMFORTABLE SEASONABLE LEVELS FRIDAY NIGHT...AND SATURDAY
SHOULD REPEAT THURSDAY WITH GUSTY SOUTHEAST WINDS RETURNING BY AFTERNOON.
SUNDAY THROUGH MONDAY: SURFACE TROUGH/LEE SIDE LOW WILL LEAD THE
LIFTING SHORT WAVE SATURDAY NIGHT AND SUNDAY. ANY FORCING AHEAD OF
THE SYSTEM LOOKS TO REMAIN NORTH OF THE REGION ONCE AGAIN...WHICH
SHOULD LEAD TO MINIMAL RAIN CHANCES FAVORING THE NORTHERN TIER AND
A BETTER CHANCE FOR SOME SUNSHINE ACROSS THE VALLEY. HIGHS WILL BE
A TRICKY CALL AS INFLECTION OF BACKING WIND TO NORTHEAST (FROM
EAST/SOUTHEAST) MAY DRAPE ACROSS THE RIO GRANDE PLAINS TO THE KING
RANCH. FOR NOW...HAVE RANGED HIGHS FROM THE COOL-ISH 60S NORTH TO
THE LOW OR MID 70S SOUTH.
GFS/ECMWF ARE IN GOOD AGREEMENT FOR SUNDAY NIGHT/MONDAY AS SURFACE
LOW TAKES OFF TO THE NORTHERN GULF AND CHILLING NORTHERLY FLOW
ALONG WITH A PERIOD OF LIGHT RAIN/DRIZZLE ARRIVES SUNDAY NIGHT
INTO MONDAY MORNING. CLOUDS MAY THIN BY MONDAY AFTERNOON BUT NOT
IN TIME TO RECOVER TEMPERATURES ANYWHERE NEAR GFS GUIDANCE WHICH
IS BIASED BY CLIMATOLOGY. GIVEN THE CLOUDS AND JUNKY START HAVE
FORECAST UPPER 50S NORTH AND LOW TO MID 60S SOUTH TO GET A JUMP ON
THE SYSTEM...WHICH HAS BEEN SHOWN CONSISTENTLY ON THE PAST FEW
RUNS OF GLOBAL MODELS.
&&
.MARINE...TODAY THROUGH 6 PM WEDNESDAY...SEAS WERE NEAR 5 FEET WITH
EAST-NORTHEAST WINDS NEAR 14 KNOTS AT BUOY020 EARLY THIS MORNING.
WINDS ARE EXPECTED TO BACK TO THE NORTH TODAY AND INCREASE RAPIDLY
THIS AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS ACROSS THE COASTAL
WATERS CONSIDERABLY WITH COLD AIR ACROSS NORTHWEST TX FUNNELING INTO
DEEP SOUTH TX THIS AFTERNOON. WILL GO AHEAD AND ISSUE SMALL CRAFT
ADVISORIES FOR ALL OF THE COASTAL WATERS THIS MORNING AND GALE
WARNINGS THIS AFTERNOON THROUGH EARLY WEDNESDAY AS AT LEAST FREQUENT
GUSTS TO GALE FORCE DEVELOP ACROSS THE LAGUNA MADRE AND OFFSHORE THE
LOWER TX COAST LATE THIS AFTERNOON INTO TONIGHT. SEAS WILL RAPIDLY
BUILD OFFSHORE LATE THIS AFTERNOON INTO THIS EVENING AND CONTINUE TO
BUILD TONIGHT WITH STRONG TO VERY STRONG NORTH WINDS PREVAILING.
WINDS WILL BEGIN TO GRADUALLY DIMINISH WEDNESDAY AS THE PRESSURE
GRADIENT FINALLY BEGINS TO RELAX ACROSS THE WESTERN GULF OF MEXICO
BUT WINDS AND SEAS WILL REMAIN HIGH REQUIRING SMALL CRAFT ADVISORIES
FOR THE COASTAL WATERS AFTER WED MORNING.
WEDNESDAY NIGHT THROUGH SATURDAY: CONDITIONS CONTINUE IMPROVING
INTO THURSDAY AS SEAS DIP BELOW 5 FEET (AFTER A STILL SOMEWHAT
HAZARDOUS START WEDNESDAY EVENING AT 7 FEET OFFSHORE) AND WINDS
TAKE A BREAK TO CHANGE DIRECTION INTO THURSDAY. SOUTHEAST FLOW
WILL QUICKLY INCREASE AHEAD OF THE FRIDAY TROUGH AND DIURNAL
INCREASE SHOULD PUSH 20+ KNOT VALUES THURSDAY NIGHT WITH SEAS
BUILDING BACK TOWARD 6 OR 7 FEET. SHIFTING WINDS TO NORTHWEST
FRIDAY AFTERNOON ACCOMPANIED BY DRY AIR MECHANICAL MIXING WITH
35-40+ KT FLOW ABOVE THE SURFACE SHOULD LOCK IN/MAINTAIN SMALL
CRAFT ADVISORY CONDITIONS INTO FRIDAY EVENING BEFORE DIMINISHING
WINDS RETURN SATURDAY.
GULF SEAS MAY REMAIN HAZARDOUS FOR SMALL CRAFT INTO SATURDAY...SO
THE LAGUNA MAY BE A BETTER BET FOR MANY.
&&
.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE LOW
CLOUDS ACROSS MOST OF DEEP SOUTH TX EARLY THIS MORNING. CEILINGS
WERE NEAR 800FT AT KAPY TO NEAR 3100FT AT KBRO...KMFE AND KPIL. VFR
TO MVFR CONDITIONS WILL DETERIORATE TO MVFR TO IFR CONDITIONS
THROUGH 18Z TODAY AS OVERRUNNING CONDITIONS DEVELOP WITH LIGHT RAIN
DEVELOPING FROM WEST TO EAST AND EAST TO NORTHEAST WINDS BACKING TO
THE NORTH AND INCREASING AFTER 18Z. LOW CEILINGS AND REDUCED
VISIBILITIES WILL CONTINUE THROUGH TONIGHT WITH LIGHT RAIN BECOMING
LIGHT DRIZZLE. STRONG NORTH WINDS WILL DEVELOP ACROSS THE COASTAL
SECTIONS THIS AFTERNOON AS THE PRESSURE GRADIENT INCREASES ACROSS
THE LOWER TX COAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 63 38 59 40 / 60 40 10 0
BROWNSVILLE 63 41 61 40 / 60 40 10 0
HARLINGEN 61 38 61 37 / 70 40 10 0
MCALLEN 60 37 63 42 / 70 40 0 0
RIO GRANDE CITY 57 38 64 39 / 60 40 0 0
SOUTH PADRE ISLAND 64 40 58 47 / 70 50 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING FOR
TXZ251-254>257.
GM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR GMZ130-132-135-150-155-170-175.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY FOR
GMZ130-132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM/AVIATION...61/MC
LONG TERM...52/BSGHazardous weather outlook, Feb 22, 10:36 PM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1036 PM CST MON FEB 22 2010 TXZ248>257-231200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1036 PM CST MON FEB 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. PATCHY FOG WILL DEVELOP ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TEXAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SURGE OF COLDER AIR WILL MOVE INTO DEEP SOUTH TEXAS TUESDAY INTO TUESDAY NIGHT PROVIDING WIND CHILL VALUES IN THE LOWER 30S SOUTH TO UPPER 20S NORTH TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-231200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1036 PM CST MON FEB 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SURGE OF COLDER AIR WILL MOVE THROUGH THE COASTAL WATERS TUESDAY AFTERNOON THROUGH TUESDAY NIGHT INCREASING THE PRESSURE GRADIENT. STRONG TO VERY STRONG NORTH WINDS WILL DEVELOP ACROSS THE COASTAL WATERS TUESDAY AND CONTINUE THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES WILL BE REQUIRED FOR THE LAGUNA MADRE AND OFFSHORE WATERS TUESDAY THROUGH WEDNESDAY WITH GALE WARNINGS POSSIBLE FOR THE OFFSHORE WATERS TUESDAY NIGHT. A GALE WATCH IS IN EFFECT FOR ALL OF THE COASTAL WATERS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. A HIGH RISK OF RIP CURRENTS WILL DEVELOP ALONG AREA BEACHES TUESDAY AND CONTINUE THROUGH EARLY WEDNESDAY DIMINISHING TO MODERATE LATE WEDNESDAY. A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS FRIDAY AND SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FRIDAY AFTERNOON THROUGH EARLY SATURDAY AS WINDS AND SEAS INCREASE IN THE WAKE OF THE FRONT. A HIGH RISK OF RIP CURRENTS WILL LIKELY DEVELOP ON FRIDAY AND CONTINUE THROUGH EARLY SATURDAY AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:15 AM CST | Gale Warning | BRO | 30 hr | |
| Feb 23, 3:15 AM CST | Small Craft Advisory | BRO | 13 hr | |
| Feb 23, 3:24 PM CST | Small Craft Advisory for Hazardous Seas | BRO | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.